Medical Questions > Womens Health > Birth Control Forum

Allergic reaction to Nuva Ring

User Profile
I started taking the nuva ring 2 months ago and had a severe allergic reaction. my feet and hands swelled, and i was covered in a rash and hives on my upper legs, arms, feet, hips, and stomach. Ever since then i randomly get a rash in those same areas or hives, and my feet swell. could it be something else?<br>
Did you find this post helpful?
|

User Profile
replied February 4th, 2008
Acne and Skin Disorders Answer A3594
Allergies toward contraceptives such as the Nuva Ring or antihistamines such as Benedryl are very rare but still possible. You're not required to take those two medicines and can postpone using them, but you could be allergic to substances other than those two. You can perform an allergic skin-based test(s) to identify the substances that you are, in fact, allergic to. Sometimes allergies can be due to infective diseases like Hepatitis B, for example. Therefore, in addition to the skin test(s) you can request standard blood analyses (blood count, sedimentation rate, liver status, kidney status, hemoglobin…) plus IgE-antibodies levels. You can consult a dermatologist about your condition in order to begin the process.



|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
Must Read
What causes allergies? We review risk factors and common allergens in this intro to allergies section....
What causes an allergy? Who is more likely to develop allergies? More here....
Which allergy symptoms are serious signs of allergic reaction and which are merely bothersome? Common types of allergy symptoms and allergic reactions here....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.